The L2-Alexander torsions of 3-manifolds
Comptes Rendus. Mathématique, Volume 353 (2015) no. 1, pp. 69-73.

The aim of this note is to introduce L2-Alexander torsions for 3-manifolds (which are generalizations of the usual Alexander polynomial and also of the L2-Alexander invariant defined by Li and Zhang [7]) and to report on calculations for graph manifolds and fibered 3-manifolds. We further announce that given any irreducible 3-manifold, there exists a coefficient system such that the corresponding L2-Alexander torsion detects the Thurston norm. Finally we also state a symmetry formula.

Le but de cette note est d'introduire les torsions d'Alexander L2 (généralisations du polynôme d'Alexander usuel et de l'invariant d'Alexander L2 défini par Li et Zhang [7]) et d'en donner le calcul pour les variétés graphées et les variétés fibrées de dimension 3. On annonce enfin que les torsions d'Alexander L2 permettent de détecter la norme de Thurston d'une variété de dimension 3 irréductible et qu'elles sont symétriques.

Published online:
DOI: 10.1016/j.crma.2014.10.012
Dubois, Jérôme 1; Friedl, Stefan 2; Lück, Wolfgang 3

1 Université Blaise Pascal – Laboratoire de Mathématiques, UMR 6620 – CNRS, Campus des Cézeaux – B.P. 80026, 63171 Aubière cedex, France
2 Fakultät für Mathematik, Universität Regensburg, 93040 Regensburg, Germany
3 Mathematisches Institut, Universität Bonn, Endenicher Allee 60, 53115 Bonn, Germany
     author = {Dubois, J\'er\^ome and Friedl, Stefan and L\"uck, Wolfgang},
     title = {The $ {L}^{2}${-Alexander} torsions of 3-manifolds},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {69--73},
     publisher = {Elsevier},
     volume = {353},
     number = {1},
     year = {2015},
     doi = {10.1016/j.crma.2014.10.012},
     language = {en},
     url = {}
AU  - Dubois, Jérôme
AU  - Friedl, Stefan
AU  - Lück, Wolfgang
TI  - The $ {L}^{2}$-Alexander torsions of 3-manifolds
JO  - Comptes Rendus. Mathématique
PY  - 2015
SP  - 69
EP  - 73
VL  - 353
IS  - 1
PB  - Elsevier
UR  -
DO  - 10.1016/j.crma.2014.10.012
LA  - en
ID  - CRMATH_2015__353_1_69_0
ER  - 
%0 Journal Article
%A Dubois, Jérôme
%A Friedl, Stefan
%A Lück, Wolfgang
%T The $ {L}^{2}$-Alexander torsions of 3-manifolds
%J Comptes Rendus. Mathématique
%D 2015
%P 69-73
%V 353
%N 1
%I Elsevier
%R 10.1016/j.crma.2014.10.012
%G en
%F CRMATH_2015__353_1_69_0
Dubois, Jérôme; Friedl, Stefan; Lück, Wolfgang. The $ {L}^{2}$-Alexander torsions of 3-manifolds. Comptes Rendus. Mathématique, Volume 353 (2015) no. 1, pp. 69-73. doi : 10.1016/j.crma.2014.10.012.

[1] Ben Aribi, F. The L2-Alexander invariant detects the unknot, C. R. Acad. Sci. Paris, Ser. I, Volume 351 (2013), pp. 215-219

[2] Ben Aribi, F. The L2-Alexander invariant detects the unknot, 2013 (preprint 26 pp) | arXiv

[3] Dubois, J.; Wegner, C. Weighted L2-invariants and applications to knot theory, Commun. Contemp. Math. (2014) (in press) | DOI

[4] Fathi, A.; Laudenbach, F.; Poénaru, V. Travaux de Thurston sur les surfaces, Astérisque, Soc. Math. France, Paris, Volume 66–67 (1979)

[5] Friedl, S.; Kim, T.; Kitayama, T. Poincaré duality and degrees of twisted Alexander polynomials, Indiana Univ. Math. J., Volume 61 (2012), pp. 147-192

[6] Hillman, J.; Silver, D.; Williams, S. On reciprocality of twisted Alexander invariants, Algebr. Geom. Topol., Volume 10 (2010), pp. 2017-2026

[7] Li, W.; Zhang, W. An L2-Alexander invariant for knots, Commun. Contemp. Math., Volume 8 (2006) no. 2, pp. 167-187

[8] Li, W.; Zhang, W. An L2-Alexander–Conway invariant for knots and the volume conjecture, Differential Geometry and Physics, Nankai Tracts Math., vol. 10, World Sci. Publ., Hackensack, NJ, USA, 2006, pp. 303-312

[9] Li, W.; Zhang, W. Twisted L2-Alexander–Conway invariants for knots, Topology and Physics, Nankai Tracts Math., vol. 12, World Sci. Publ., Hackensack, NJ, USA, 2008, pp. 236-259

[10] Lück, W.; Schick, T. L2-torsion of hyperbolic manifolds of finite volume, Geom. Funct. Anal., Volume 9 (1999) no. 3, pp. 518-567

[11] Lück, W. L2-invariants: theory and applications to geometry and K-theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, A Series of Modern Surveys in Mathematics, vol. 44, Springer-Verlag, Berlin, 2002

Cited by Sources: